| Model Number |
B5LT |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the trocar arrived broken in packaging.There was no patient injury or medical intervention and extended procedure time reported was 5 minutes.These are commonly used devices that are readily available.
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The complaint device was received sealed/unopened.The complaint device was returned with the obturator blade collar cracked at the obturator base.The results of the visual inspection determined that the reported event was confirmed.A review of the dhr supports that the device met all inspections and test criteria prior to release from stryker.Therefore, the most likely root causes are:
- excessive force applied
- contact with hard object or other improper handling
- insufficient structural integrity
- shipping/handling damage or extreme conditions
the instructions for use (ifu) state:
- damage to the instrument can lead to patient injuries.Always inspect instrument carefully for overall integrity before use.- do not use excessive force.- careful handling of instruments is necessary to avoid damage or breakage.- inspect the instruments for any damage.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.- a comprehensive understanding of the principles and techniques involved in laser, electrosurgical, and ultrasonic procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.The reported event will continue to be monitored through post-market surveillance.